Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 10, NWS State College, PA

April 26, 2008Blair County, Centre County, Huntingdon County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Apr 26, 2008, 5:03 PM EDT for Blair County, Centre County, Huntingdon County, Pennsylvania. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2008, 5:03 PM EDT (21:03 UTC)
Expired
Apr 26, 2008, 6:00 PM EDT
In force
57 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Blair County, PA, Centre County, PA, Huntingdon County, PA

The radar

The State College radar (KCCX), 23 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 5:30 PM EDTTSTM WND DMGPotters Mills, PAESTIMATED 50 MPH WIND GUST. HEAVY RAINFALL WITH PONDING ON ROADS.
Apr 26, 5:46 PM EDTTSTM WND DMGState College, PA911 CENTER REPORTED TREE DOWN ON WEST NITTANY AVENUE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2008-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2008-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1277 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 262103
SVRCTP
PAC013-027-061-262200-
/O.NEW.KCTP.SV.W.0010.080426T2103Z-080426T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
503 PM EDT SAT APR 26 2008

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
  EAST CENTRAL BLAIR COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTH CENTRAL CENTRE COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 600 PM EDT

* AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SINKING VALLEY...OR 10 MILES EAST OF ALTOONA...AND MOVING NORTHEAST
  AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPRUCE CREEK AROUND 510 PM EDT...
  FRANKLINVILLE AND WARRIORS MARK AROUND 520 PM EDT...
  ROCK SPRINGS AROUND 535 PM EDT...
  WHIPPLE DAM STATE PARK AND PINE GROVE MILLS AROUND 545 PM EDT...
  STATE COLLEGE AROUND 550 PM EDT...
  BOALSBURG AROUND 555 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
322...STATE ROAD 26...STATE ROAD 45...STATE ROAD 453.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4096 7764 4077 7761 4042 7822 4058 7835
TIME...MOT...LOC 2103Z 238DEG 26KT 4055 7817

$$

FORECASTER: MARTIN
1 follow-up statement
000 
WWUS51 KCTP 262121
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
520 PM EDT SAT APR 26 2008

PAC013-027-061-262200-
/O.CON.KCTP.SV.W.0010.000000T0000Z-080426T2200Z/
HUNTINGDON PA-BLAIR PA-CENTRE PA-
520 PM EDT SAT APR 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTH CENTRAL CENTRE...EAST CENTRAL BLAIR AND NORTHERN HUNTINGDON
COUNTIES...

AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR FRANKLINVILLE...OR 11 MILES SOUTHWEST OF STATE
COLLEGE...MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PINE GROVE MILLS AND WHIPPLE DAM STATE PARK AROUND 530 PM EDT...
  PARK FOREST AROUND 535 PM EDT...
  BOALSBURG AND STATE COLLEGE AROUND 540 PM EDT...
  CENTRE HALL...PLEASANT GAP AND POTTERS MILLS AROUND 555 PM EDT...
  ZION AROUND 600 PM EDT...

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
220...ROUTE 322...STATE ROAD 26...STATE ROAD 45...STATE ROAD 453.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4096 7764 4077 7761 4042 7822 4058 7835
TIME...MOT...LOC 2120Z 238DEG 26KT 4070 7797

$$

FORECASTER: MARTIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 4:02 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Apr 26, 4:02 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
402 PM EDT SAT APR 26 2008

.SYNOPSIS...
A COLD FRONT WILL PUSH EAST OF THE AREA TONIGHT...FOLLOWED BY MUCH
DRIER AIR THAT WILL LAST THROUGH MOST OF SUNDAY. ANOTHER STORM WILL
TAKE SHAPE OVER THE TEXAS HIGH PLAINS AND MOVE NORTHEAST TO BRING
MORE RAIN ACROSS THE STATE SUNDAY NIGHT AND MONDAY. MUCH COOLER
AIR WILL FOLLOW THIS SECOND WEATHER SYSTEM...LASTING INTO MID
WEEK. SLOWLY MODERATING TEMPERATURES AND GENERALLY DRY WEATHER
WILL OCCUR LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
MOST OF THE FCST AREA IS IN THE WARM SECTOR WITH TEMPS IN THE 60S
TO LOWER 70S...AND DEWPOINTS IN THE 50S...NEARING 60 OVER THE FAR
SE. AN EAST-SOUTHEAST WIND OVER THE LOWER SUSQ INDICATES THE WARM
FRONT HAS HUNG UP IN THIS REGION. VIS SHOTS SHOW THE LOW CLOUDS
WORKING WESTWARD OFF THE COAST. THESE WILL LIKELY BURN AND LIFT UP
BEFORE MAKING TOO MUCH PROGRESS FURTHER WEST...BUT THE PRESENCE OF
THE WARM FRONT POSES INTERESTING CHALLENGES FOR THE FCST LATER
TODAY.

THE COLD FRONT AT 15Z WAS JUST ENTERING NW PA...EXTENDING DOWN TO
ERN KY. MOST OF THE DEEPER CLOUDS WITH THE FRONT WERE AT AND
BEHIND IT...WITH JUST SOME SCATTERED CONVECTION TRYING TO GET
GOING OVER CENTRAL PA IN THE WARM AIR. MID LEVEL LAPSE RATES ARE
NOT ESPECIALLY STEEP SO FOR AT LEAST THE NEXT HOUR OR SO HARD TO
SEE MUCH BIG COMING OUT OF THESE SHOWERS/STORMS.

INDICATORS STILL POINT TO A DECENT CHANCE OF SOME CONVECTION THIS
AFTERNOON...AS DEWPOINTS NEAR OR EXCEED 60F IN MOST
AREAS...REFLECTING THE PROGGED SURGE IN PRECIPITABLE WATERS...FCST
TO INCREASE TO BETWEEN 1 TO 1.5...OR TO ABOUT 1 TO 3 STANDARD
DEVIATIONS ABOVE NORMAL.

SHORT RANGE OBJECTIVE GUIDANCE SHOWS THE COLD FRONT SLIDING EAST
TODAY...GETTING COMPLICATED BY A SFC WAVE FORMING OVER VA...BEFORE
THE WHOLE MESS MOVES OFF THE COAST TONIGHT. 09Z SREF SHOWS A NEAR
CERTAINTY FOR MOST AREAS SEEING MEASURABLE RAIN BY 00Z...AND A
HIGH LIKELIHOOD OF MORE THAN .25 IN MANY AREAS.

SEVERE INDICATORS ARE NOT SO ROBUST. SREFS SHOW A HIGH PROBABILITY
OF CAPE BETWEEN ABOUT 600-1200J BY MID TO LATE AFTERNOON...BUT
SHEAR OVER MOST OF THE AREA DWINDLES TO MEAGER. EXCEPTION IS OVER
EASTERN AREAS WHERE I PRESUME THE MODELS SEE A FAIR AMOUNT OF
SHEAR CENTERED ON THE SLOWLY RETREATING WARM FRONT. IF WE CAN
MANAGE TO COOK UP ANY STORMS AND SHIP THEM TOWARD THE WARM
FRONT...THE POTENTIAL WILL BE THERE FOR THE STORMS TO ROTATE AND
POSSIBLY KICK THE SEVERE THREAT UP A NOTCH OR TWO.

FOR NOW...ALL WE HAVE EARNED FROM SPC IS A SEE TEXT WHICH
STATES:

     INCREASING DEEP ASCENT IS EXPECTED TO OVERSPREAD WRN NY/PA AS
SRN FRINGE OF SYSTEM EJECTING OUT OF THE GREAT LAKES GLANCES THE
REGION...AND SURFACE COLD FRONT PUSHES EWD TODAY. OVERALL UPPER
LEVEL SETUP AND NARROW CORRIDOR OF MODERATE PRE-FRONTAL MOISTURE
FAVORS A FEW POCKETS OF STRONGER STORMS WITH ISOLATED MARGINALLY
SEVERE HAIL/LOCALLY DAMAGING WINDS. SEASONABLY STRONG HEATING
SHOULD SUPPORT HIGH-BASED STORMS AND VERY STEEP LOW LEVEL LAPSE
RATES INTO THE MID ATLANTIC REGION...WHICH COULD SUPPORT A FEW EWD
MOVING CLUSTERS WITH STRONG/ISOLATED DAMAGING WINDS INTO THE EARLY
EVENING...

VERY DRY AIR...WITH RAPIDLY LOWERING PWATS...WILL PUSH INTO THE
REGION LATE TONIGHT BRINGING A QUICK TRANSITION TO MAINLY CLEAR
SKIES NEAR OR SHORTLY AFTER MIDNIGHT. MID TEMPS EARLY SUNDAY WILL
BE IN THE U30S ACROSS THE NW MTNS AND 40S TO LOWER 50S ELSEWHERE.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
HIGH PRESSURE WILL DRIFT EAST FROM THE OHIO VALLEY AND BECOME
CENTERED OVER THE COMMONWEALTH SUNDAY BRINGING A VERY NICE DAY
WITH MILD TEMPS IN THE 60S TO LOWER 70S...DRY DEWPOINTS IN THE
40S...AND JUST A LIGHT AND VARIABLE WIND BECOMING EAST  IN THE
AFTERNOON AS THE HIGH DRIFTS TO THE SRN NEW ENGLAND/MID ATLANTIC
COASTAL WATERS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
A SHARP TROUGH SPINS UP A SURFACE LOW THAT WILL HEAD FROM THE
LOWER MISS VALLEY...NE TO WRN LAKE ERIE BY DAYBREAK MONDAY. LLVL
MOISTURE WILL QUICKLY INCREASE SUNDAY NIGHT WITH WIDESPREAD PWATS
IN THE 24-28MM RANGE THROUGHOUT THE DAY MONDAY. EXPECT PERIODS OF
MDT...CHILLIER RAIN TO FALL WITH ANOTHER 0.75 TO 1.0 INCH OF QPF
EXPECTED.

AN AXIS OF MUCH STRONGER...LLVL SOUTH TO SE WINDS OF 45 TO 55 KTS
AT 850 HPA WILL MOVE EAST ACROSS CENTRAL PENN REACHING THE SUSQ
VALLEY IN THE AFTERNOON. 12 KM NAM SUGGESTS THAT THE MAIN CORE OF
THE STRONG LLVL WINDS MAY BE LIFTING INTO CENTRAL/ERN NEW YORK
MONDAY AFTERNOON...THUS TRIMMING THE LLVL UVVEL AND HELICITY
SOMEWHAT).

LOCALIZED CAPE EXCEEDING 500 J/KG AND 0-5 KM HELICITY OVER 300
M2/S2 PER GFS SOUNDINGS (NEAR KLNS...KMDT AND KTHV) IS POSSIBLE...
AND WILL CREATE THE CHC FOR ISOLATED SVR TSRA DURING THE LATE
MORNING/AFTERNOON HOURS MONDAY. THIS IS HIGHLIGHTED BY SPCS DAY 3
SLIGHT RISK AREA COVERING THE MID ATLANTIC PIEDMONT AND ALMOST THE
SE THIRD OF PENN. BY MON NIGHT...N-S ORIENTED COLD FRONT SHOULD
BE LOCATED TO OUR EAST WITH SURFACE LOW SLIDING INTO S CANADA.
ENTIRE SYSTEM WILL WRAP UP AND BECOME NEGATIVELY TILTED FOR
MIDWEEK...ALLOWING COLDER AIR TO SLIDE IN - ESPECIALLY TO THE
NORTHERN TIER. 500MB HEIGHTS WILL BE 2-3 SD BELOW NORMAL. 850MB
TEMPS OF -4 TO -8 DEG C ARRIVE BY TUE NGT...AND WILL PROVIDE BELOW
SEASONAL CONDS TUE-THUR. EXPECT SOME MODERATION OF THIS AIRMASS AS
WEEK PROGRESSES. CHC LGT RA FROM MON-WED WITH CHC OF SN MIXED
EARLY MORNING HOURS NORTH OF I-80 TUE/WED MORNINGS.

BY LATE WEEK...A BROAD FLAT RIDGE DEVELOPS ACROSS PA. CONDITIONS
SHOULD BE MAINLY DRY...BUT WEAK SHORTWAVES SLIDING THROUGH THE
RIDGE MAY BRING LOW CHANCES FOR SHOWERS LATE IN THE WEEK AS TEMPS
MODERATE.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
SERN AREAS ARE BEING PLAGUED BY SOME LOW CLOUDS AND HAZE COURTESY
OF THE WARM FRONT HANGING TOUGH IN THAT AREA. OTHERWISE ALL AREAS
ARE IN THE WARM SECTOR AND VFR.

THE COLD FRONT WILL TRIGGER SHOWERS AND THUNDERSTORMS AS IT MOVES
ACROSS LATER TODAY AND TONIGHT...WITH AREAS OF REDUCED CONDITIONS
ACCOMPANYING THE CONVECTION. THERE WILL BE A BETTER CHANCE OF
WIDESPREAD LOW CLOUDS FOR A FEW HOURS OVERNIGHT AFTER THE FRONT
PASSES...BUT THE DRY AIR LOOKS LIKE IT WILL MOVE IN PRETTY RAPIDLY
AND LIMIT THE LOWER CONDITIONS.

SUNDAY...VFR UNDER WEAK HIGH PRESSURE.

CONDITIONS BEGIN TO FADE ONCE AGAIN SUNDAY NIGHT AND MONDAY AS A
STRONG STORM PASSES THRU THE REGION WITH WIDESPREAD
SHOWERS/STORMS AND MVFR/IFR.

TUES-WED LOOK FAIR ONCE AGAIN AS A HIGH DRIFTS ACROSS FROM THE
OHIO VALLEY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LACORTE
NEAR TERM...LACORTE
SHORT TERM...LACORTE
LONG TERM...GARTNER/RXR
AVIATION...LACORTE
Hazardous weather outlook, Apr 26, 6:17 AM EDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
617 AM EDT SAT APR 26 2008

PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-
049>053-271030-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-
617 AM EDT SAT APR 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A COLD FRONT PUSHING EAST ACROSS THE REGION THIS AFTERNOON AND
EVENING WILL TRIGGER SHOWERS AND A FEW STRONG THUNDERSTORMS. BRIEF
WIND GUSTS OF 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THE
STRONGER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-056>059-063>066-271030-
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
617 AM EDT SAT APR 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A COLD FRONT PUSHING EAST ACROSS THE REGION THIS AFTERNOON AND
EVENING WILL TRIGGER SHOWERS AND A FEW STRONG THUNDERSTORMS. BRIEF
WIND GUSTS AROUND 50 MPH AND HAIL UP TO ONE HALF OF AN INCH IN DIAMETER
ARE POSSIBLE WITH THE STRONGER THUNDERSTORMS ACROSS THE LOWER
SUSQUEHANNA RIVER VALLEY AND EAST CENTRAL MOUNTAINS OF PENNSYLVANIA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON WITH
THE POTENTIAL FOR DAMAGING WIND GUSTS IN EXCESS OF 55 MPH...LARGE
HAIL...AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT THE OCCURRENCE OF STRONG WIND
GUSTS OVER 50 MPH...WIND DAMAGE...AND HAIL TO THE NATIONAL WEATHER
SERVICE IN STATE COLLEGE.

LAMBERT

In the hours before

Special weather statement, Apr 26, 1:56 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
156 PM EDT SAT APR 26 2008

PAZ004-005-010-261845-
ELK-MCKEAN-WARREN-
156 PM EDT SAT APR 26 2008

...STRONG THUNDERSTORMS WILL AFFECT EASTERN WARREN...WESTERN ELK AND
WESTERN MCKEAN COUNTIES...

AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF
JAMESTOWN TO 14 MILES NORTH OF BROOKVILLE...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR LUDLOW AROUND 210 PM...WETMORE AROUND 220
PM...PORTLAND MILLS...MARSHBURG...KANE...JAMES CITY AROUND 225
PM...WILCOX AND RIDGWAY AROUND 240 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
219...STATE ROAD 59...STATE ROAD 66.

FORECASTER: TYBURSKI
Special weather statement, Apr 26, 2:43 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
243 PM EDT SAT APR 26 2008

PAZ034-035-261915-
BEDFORD-FULTON-
243 PM EDT SAT APR 26 2008

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FULTON AND EAST CENTRAL
BEDFORD COUNTIES...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SLOW MOVING THUNDERSTORM 3 MILES WEST OF BREEZEWOOD.

THIS STORM IS CAPABLE OF PRODUCING HEAVY DOWNPOURS AND SMALL HAIL.

THIS STORM WILL BE NEAR BREEZEWOOD AROUND 300 PM AND VALLEY-HI AROUND
315 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 157 AND 170...I-70 BETWEEN
MILE MARKERS 147 AND 150.

FORECASTER: LA CORTE
Special weather statement, Apr 26, 3:58 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
358 PM EDT SAT APR 26 2008

PAZ017-018-024-262045-
CAMBRIA-CLEARFIELD-NORTHERN CENTRE-
358 PM EDT SAT APR 26 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CAMBRIA...SOUTH
CENTRAL CLEARFIELD AND SOUTHWESTERN CENTRE COUNTIES...

AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF EBENSBURG...MOVING
NORTHEAST AT 26 MPH.

THIS STORM WILL BE NEAR COALPORT...IRVONA AROUND 410 PM...BLANDBURG
AROUND 415 PM...GLEN HOPE AROUND 420 PM...RAMEY AROUND 430 PM...
HOUTZDALE AROUND 435 PM...BRISBIN AND JEFFRIES AROUND 440 PM.

FORECASTER: ONDREJIK
Special weather statement, Apr 26, 4:03 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
403 PM EDT SAT APR 26 2008

PAZ005-006-010-011-017-018-262045-
CAMERON-CLEARFIELD-ELK-MCKEAN-NORTHERN CENTRE-POTTER-
403 PM EDT SAT APR 26 2008

...STRONG THUNDERSTORMS WILL AFFECT CAMERON...CLEARFIELD...EASTERN
ELK...SOUTHEASTERN MCKEAN...SOUTHWESTERN CENTRE AND SOUTHWESTERN
POTTER COUNTIES...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST
OF ST. MARYS TO 11 MILES SOUTH OF DUBOIS...MOVING EAST AT 26 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR TRUMAN...S.B. ELLIOT STATE PARK...PARKER
DAM STATE PARK...GRAMPIAN AROUND 410 PM...MEDIX RUN...LUMBER CITY
AROUND 415 PM...SIZERVILLE...EMPORIUM...CURWENSVILLE AND BENEZETTE
AROUND 420 PM.

FORECASTER: ONDREJIK
Special weather statement, Apr 26, 4:07 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
407 PM EDT SAT APR 26 2008

PAZ006-037-262045-
POTTER-TIOGA-
407 PM EDT SAT APR 26 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN POTTER AND NORTHWESTERN
TIOGA COUNTIES...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES SOUTH OF WELLSVILLE...MOVING EAST AT 43
MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR DENTON HILL STATE PARK AROUND 415 PM...
ULYSSES AROUND 425 PM...HARRISON VALLEY AROUND 430 PM...WESTFIELD
AROUND 440 PM AND KNOXVILLE AROUND 445 PM.

FORECASTER: ONDREJIK
Special weather statement, Apr 26, 4:51 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
451 PM EDT SAT APR 26 2008

PAZ012-017>019-262115-
CLEARFIELD-NORTHERN CENTRE-NORTHERN CLINTON-SOUTHERN CENTRE-
451 PM EDT SAT APR 26 2008

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLINTON...EAST CENTRAL
CLEARFIELD AND NORTHERN CENTRE COUNTIES...

AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHEAST OF CLEARFIELD.  THIS STORM IS
MOVING EAST-NORTHEAST AT ABOUT 25 MPH. AT THIS TIME...THE STORM IS
SHOWING CHARACTERISTICS OF BEING ABLE TO PRODUCE STRONG WINDS AND
POSSIBLY SMALL HAIL

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS
STORM. DOPPLER RADAR IS INDICATING THAT THIS STORM IS STRONG BUT NOT
YET SEVERE. HOWEVER...AS THESE STORMS APPROACH TAKE CAUTION AND MOVE
INSIDE A STURDY BUILDING. REMEMBER IF YOU ARE CLOSE ENOUGH TO HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 133 AND 170.

WE WILL BE MONITORING THIS STORM FOR A POSSIBLE UPGRADE TO A
WARNING.

FORECASTER: GARTNER/ONDREJIK

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 5:22 PM EDTSevere Thunderstorm WarningCTPBedford53 min
Apr 26, 6:02 PM EDTSevere Thunderstorm WarningCTPFranklin, Fulton, Huntingdon43 min
Apr 26, 6:20 PM EDTAreal Flood AdvisoryCTPBedford3 hr
Apr 26, 6:47 PM EDTSevere Thunderstorm WarningCTPCumberland, Franklin43 min
Apr 26, 7:05 PM EDTAreal Flood AdvisoryCTPFranklin3 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.